Has anyone tried venlafaxine

I've been prescribed 37.5mg once a day then going up to twice a day after a week. I took it on Tuesday and Wednesday evening and got all of 3 hours sleep on Tuesday and about 1hour on Wednesday. Has anyone else experienced this? I've looked into it and some sites have said that the first week or so on it is rough but after that you should feel better. I'm just worried because I've had a migraine going on for over 4 weeks now and uni is really busy at the minute so can't afford to lose any sleep or take any more days off.

3 Replies

oldestnewest
  • yes i did and ended up in hospital with side effects

  • Venlafaxine does cause side effects, but they tend to go away with time (for many people). However, I wanted to caution you, because most doctors don't bother to do this: venlafaxine causes physical dependence (not addiction). Physical dependence means that your body gets used to the drug being present, and it will react if you stop taking the drug. You will go through withdrawal. This is one of the most difficult drugs to stop taking. The withdrawal tends to be worse based on how long you've taken it (long time = worse withdrawal).

    So before you take it for a while, be sure you get the information you need. Withdrawing from this med is truly awful. There is a ton of evidence out there about how horrible it is to stop taking venlafaxine (Effexor is the brand name). Yet doctors just can't be bothered to warn patients about this, and that really ticks me off.

  • I'm now off of venlafaxine after being on it for 3 months. My withdrawal was awful as while I was weaning myself off I also had a viral infection so just felt awful! I've been off of it now for 11 days and am only just starting to feel better. My doctors made no warning whatsoever to the withdrawal symptoms so I ended up having to get an emergency appointment just to be told it's pretty common!

You may also like...